Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 59, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 20, 2020, 6:10 PM CDT for Laclede County, Pulaski County, Texas County, Missouri. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2020, 6:10 PM CDT (23:10 UTC)
- Expired
- Apr 20, 2020, 6:43 PM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Laclede County, MO, Pulaski County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 111 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 6:30 PM CDT | HAIL 0.88 | 6 E Falcon, MO | DROVE FROM FALCON TO FORT LEONARD WOOD AT THIS SAME TIME. WE HAD DIME TO NICKEL SIZE HAIL WITH HEAVY RAIN JUST INSIDE THE SOUTH GATE OF THE FORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
478
WUUS53 KSGF 202310
SVRSGF
MOC105-169-215-210000-
/O.NEW.KSGF.SV.W.0059.200420T2310Z-200421T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
610 PM CDT Mon Apr 20 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southeastern Laclede County in southwestern Missouri...
Southeastern Pulaski County in central Missouri...
Northwestern Texas County in south central Missouri...
* Until 700 PM CDT.
* At 610 PM CDT, a severe thunderstorm was located 14 miles east of
Lebanon, moving east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Southern Fort Leonard Wood... Plato...
Roby... Lynchburg...
Falcon... Success...
Dry Knob...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3741 9203 3747 9225 3758 9247 3767 9244
3768 9203
TIME...MOT...LOC 2310Z 276DEG 30KT 3762 9241
HAIL...1.00IN
WIND...<50MPH
$$
Wise2 follow-up statements
131
WWUS53 KSGF 202329
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
629 PM CDT Mon Apr 20 2020
MOC105-202339-
/O.CAN.KSGF.SV.W.0059.000000T0000Z-200421T0000Z/
Laclede MO-
629 PM CDT Mon Apr 20 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LACLEDE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3752 9203 3753 9225 3764 9225 3767 9230
3767 9229 3768 9203
TIME...MOT...LOC 2329Z 270DEG 42KT 3764 9211
$$
MOC169-215-210000-
/O.CON.KSGF.SV.W.0059.000000T0000Z-200421T0000Z/
Pulaski MO-Texas MO-
629 PM CDT Mon Apr 20 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN PULASKI AND NORTHWESTERN TEXAS COUNTIES...
At 629 PM CDT, a severe thunderstorm was located near Fort Leonard
Wood, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Southern Fort Leonard Wood...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3752 9203 3753 9225 3764 9225 3767 9230
3767 9229 3768 9203
TIME...MOT...LOC 2329Z 270DEG 42KT 3764 9211
HAIL...1.00IN
WIND...60MPH
$$
Wise812
WWUS53 KSGF 202343
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
643 PM CDT Mon Apr 20 2020
MOC169-215-202353-
/O.CAN.KSGF.SV.W.0059.000000T0000Z-200421T0000Z/
Pulaski MO-Texas MO-
643 PM CDT Mon Apr 20 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PULASKI AND
NORTHWESTERN TEXAS COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3752 9203 3753 9225 3764 9225 3767 9230
3767 9229 3768 9203
TIME...MOT...LOC 2341Z 276DEG 30KT 3763 9196
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:06 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 20, 3:06 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Springfield MO 306 PM CDT Mon Apr 20 2020 .SHORT TERM...(This evening through Tuesday) Issued at 219 PM CDT Mon Apr 20 2020 Scattered to numerous showers and thunderstorms will continue into early this evening as a short wave trough and associated surface cold front continue to push southeast across the region. MLCAPE values in the 800-1100 J/kg range in conjunction with steep mid- level lapse rates and 40 knots of deep layer shear will support some quarter-size hail potential. Short-term models and soundings are also indicating nearly dry adiabatic low-levels beneath relatively high LCLs. This will be supportive of some damaging wind gust potential, especially where cold pool conglomeration occurs with clusters and line segments. This activity will then begin to wane across south-central Missouri in the 2-3Z time frame with the loss of daytime heating. The rest of tonight then looks fairly quiet. There could again be some fog late tonight primarily across southwest Missouri. We went close to the model blend for lows tonight with most areas falling into the middle or upper 40s. Tuesday then looks pleasant as surface high pressure slides southeast along the Mid-Mississippi River Valley. We have gone slightly above the model blend for highs with most areas ranging from the upper 60s to lower 70s. .LONG TERM...(Tuesday Night through Monday) Issued at 219 PM CDT Mon Apr 20 2020 The next storm system will then take shape starting Tuesday night as strong upper level energy ejects into the southern high Plains. We should see a large area of showers and thunderstorms overspread the Missouri Ozarks and southeastern Kansas from late Tuesday night into Wednesday morning as a low-level jet veers into the region beneath the left-exit region of an upper level jet streak. Showers and thunderstorms are then expected to persist for much of Wednesday and Wednesday evening as that upper level energy tracks through the central and southern Plains and into the Mid- Mississippi Valley. Locally heavy rainfall is a concern given high moisture availability, deep tropospheric ascent and convective elements. The good news here is that we can take a bit of rainfall given the recent green-up. At this time, the severe potential mainly looks like it will be south of the Missouri Ozarks with perhaps the exception of far southern Missouri. The track of the surface low and amount of destabilization that can occur will dictate the eventual severe threat. Global models then indicate yet another system impacting the region as we get into the late Thursday night and Friday time frame. Model consistency has become a bit better with this system, thus PoPs have been nudged up into the likely range. Temperatures from midweek through next Monday will be near or slightly below normal. We still see no frost/freeze potential over the next seven days. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1213 PM CDT Mon Apr 20 2020 Scattered thunderstorms are expected into this evening as a cold front moves southeast through the region. Brief MVFR conditions can be expected with storms along with gusty and erratic winds. VFR conditions are then primarily expected from mid-evening through Tuesday morning. There is some potential for fog development across far southwestern Missouri. We are thinking this will not affect the TAF sites at this time. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Schaumann
Hazardous weather outlook, Apr 20, 12:39 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1239 PM CDT Mon Apr 20 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211745- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1239 PM CDT Mon Apr 20 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. DISCUSSION... Scattered showers and thunderstorms are expected this afternoon and early evening. A few of these storms may become strong to severe and produce hail up to the size of quarters and localized wind gusts up to 60 mph. Cloud to ground lightning will also be a potential hazard. Non-thunderstorm wind gusts up to 30 mph are expected this afternoon, mainly across western Missouri and southeastern Kansas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional thunderstorms will be possible from late Tuesday night into early Thursday and again towards next weekend as a pair of storm systems track across the region. Locally heavy rainfall will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed into early this evening across most of the outlook area. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Local storm report, Apr 20, 5:31 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
531 PM CDT MON APR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 2 E BILLINGS 37.07N 93.52W
04/20/2020 E0.50 INCH CHRISTIAN MO PUBLIC
&&
TITUSLocal storm report, Apr 20, 5:38 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 PM CDT MON APR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL NOEL 36.55N 94.48W
04/20/2020 M1.00 INCH MCDONALD MO EMERGENCY MNGR
HAIL OF QUARTER SIZE.
&&Local storm report, Apr 20, 5:49 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
549 PM CDT MON APR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 2 NNE BOAZ 37.05N 93.39W
04/20/2020 E0.50 INCH CHRISTIAN MO PUBLIC
&&
TITUSLocal storm report, Apr 20, 5:51 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 PM CDT MON APR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 1 W REPUBLIC 37.12N 93.50W
04/20/2020 E0.70 INCH GREENE MO NWS EMPLOYEE
&&
TITUSSpecial weather statement, Apr 20, 5:52 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Springfield MO 552 PM CDT Mon Apr 20 2020 MOZ090-095-202330- Greene MO-Christian MO- 552 PM CDT Mon Apr 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHRISTIAN AND SOUTH CENTRAL GREENE COUNTIES UNTIL 630 PM CDT... At 551 PM CDT, Doppler radar was tracking a strong thunderstorm over Republic, moving east at 35 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Southeastern Springfield... Nixa... Ozark... Republic... Battlefield... Fremont Hills... This includes Interstate 44 near mile marker 69. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3710 9352 3716 9351 3712 9316 3695 9317 TIME...MOT...LOC 2251Z 290DEG 31KT 3712 9346 Wise
Special weather statement, Apr 20, 6:03 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Springfield MO 603 PM CDT Mon Apr 20 2020 MOZ092-096-202330- Douglas MO-Wright MO- 603 PM CDT Mon Apr 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS AND SOUTHEASTERN WRIGHT COUNTIES UNTIL 630 PM CDT... At 603 PM CDT, Doppler radar was tracking a strong thunderstorm near Mansfield, or 13 miles west of Mountain Grove, moving east at 35 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mountain Grove... Mansfield... Norwood... Drury... Vanzant... LAT...LON 3706 9258 3718 9255 3715 9225 3689 9226 TIME...MOT...LOC 2303Z 288DEG 29KT 3712 9251 Wise
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 1:40 AM CDT | Dense Fog Advisory | SGF | Christian, Douglas, Howell, Ozark, Stone, Taney | 8 hr |
| Apr 20, 2:40 PM CDT | Special Weather Statement | SGF | Wright | 50 min |
| Apr 20, 3:40 PM CDT | Special Weather Statement | SGF | Howell | 65 min |
| Apr 20, 3:50 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 40 min |
| Apr 20, 4:24 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 50 min |
| Apr 20, 4:34 PM CDT | Special Weather Statement | SGF | Lawrence | 41 min |
| Apr 20, 4:43 PM CDT | Special Weather Statement | SGF | McDonald | 47 min |
| Apr 20, 4:56 PM CDT | Special Weather Statement | SGF | Newton | 49 min |
| Apr 20, 4:58 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 62 min |
| Apr 20, 5:23 PM CDT | Special Weather Statement | SGF | Christian | 52 min |
| Apr 20, 5:52 PM CDT | Special Weather Statement | SGF | Christian | 38 min |
| Apr 20, 6:03 PM CDT | Special Weather Statement | SGF | Douglas | 27 min |
| Apr 20, 6:23 PM CDT | Special Weather Statement | SGF | Howell | 67 min |
| Apr 20, 6:39 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 18 min |
| Apr 20, 6:41 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.